MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number TEXP130RUH
Medical Device Problem Code Filling Problem (1233)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a 650cc artoura breast tissue expander being used in a procedure was having difficulty with expansion; upon opening the expander, it was unable to be filled.No adverse event was experienced by the patient.There were no reported patient consequences or procedural delays.
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: difficulty with expansion.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On october 10, 2023, the evaluation for the device was completed.Device evaluation summary: visual analysis of the returned sample revealed that the artoura uhp breast te 650cc tissue expander was found to have a missing material on the anterior view, measuring approximately 0.1 cm x 0.1 cm.In addition, the tissue expander was received without its sealed packaging.Leak testing was performed, in accordance with mentor procedures, and no additional leak sites were detected during the analysis.In addition, no issues were detected with the injection of fluid through the injection dome.Microscopic examination was performed on the edges of the missing material, no parallel striations were found in an area of the rupture.Based on the information currently available, a visual evaluation of the missing material indicates that the tissue expander could have been damaged by an instrument before the implantation.The product insert data sheet cautions to not allow cautery devices or instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps, drain trocar, cannulas, or scissors to contact the device during the implantation or other surgical procedures.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Capa activity was not required.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key17863302
Report Number1645337-2023-11652
Device Sequence Number17676114
Product Code LCJ
UDI-Device Identifier00081317009559
UDI-Public00081317009559
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150777
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTEXP130RUH
Device Lot Number9873318
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/11/2023
Supplement Date Received by Manufacturer10/10/2023
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown